MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G28322
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 5fr angiographic catheter medico¿s hirata inc; stent graft endurant/medtronic.(b)(6).Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during placement of a stent graft for an abdominal aortic aneurysm rupture, two performer introducers leaked at the hub.Reportedly, two performer introducers were inserted into both legs "one by one" for access into the right and left superficial femoral arteries for retrograde approaches.Two 5 french angiographic catheters (another manufacturer) were inserted into the complaint devices "one by one" and blood was reported to have "spouted" from the hemostatic valve/check-flo valve.The amount of bleeding is unknown but was reported to be "more than usual." the physician pressed the valves with his finger and inserted the other manufacturer's stent graft into the sheath, at which point the leakage stopped.The procedure was continued and the stent graft was placed, completing the procedure.No intervention was required for the blood loss.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Original description of event: as reported, during placement of a stent graft for an abdominal aortic aneurysm rupture, two performer introducers leaked at the hub.Reportedly, two performer introducers were inserted into both legs "one by one" for access into the right and left superficial femoral arteries for retrograde approaches.Two 5 french angiographic catheters (another manufacturer) were inserted into the complaint devices "one by one" and blood was reported to have "spouted" from the hemostatic valve/check-flo valve.The amount of bleeding is unknown but was reported to be "more than usual." the physician pressed the valves with his finger and inserted the other manufacturer's stent graft into the sheath, at which point the leakage stopped.The procedure was continued, and the stent graft was placed, completing the procedure.No intervention was required for the blood loss.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, dimensional verification, drawing, instructions for use, quality control, specifications, and manufacturing instructions was conducted during the investigation.A visual inspection and functional test of the complaint devices was also conducted, as well as inspection of unused product.Inspection of the complaint devices confirmed that two used and six unopened, unused performer introducers were returned for investigation.Biomatter was noted on the two used devices.The devices were leak tested by clamping the shaft with a hemostat and flushing through the sidearm.The two used devices failed the leak test.The six unopened devices were also tested and failed the leak test after the dilator was inserted into the check-flo assembly.Damage was noted to the silicone discs of the unopened devices prior to the leak test.The discs were removed and found to be ripped on the underside.No cause for the damage was ascertained from the investigation.No other damage was noted on the devices.A document-based investigation evaluation was performed.No related nonconformances were discovered, and no other lot-related complaints have been received.There is not sufficient evidence from the complaint file, device history record, complaint history, validations, manufacturing documents, or device failure analysis to suggest that the device was manufactured out of specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The product ifu instructs the user to inspect the product to ensure no damage has occurred upon removal from the package.Based on the results of the investigation and inspection of the complaint devices, cook did not establish a definitive cause for this event.Possible reasons for the failure include user handling, but this could not be confirmed.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8812526
Report Number1820334-2019-01747
Device Sequence Number2513962
Product Code DYB
UDI-Device Identifier00827002283220
UDI-Public(01)00827002283220(17)220522(10)9693245
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2022
Device Model NumberG28322
Device Catalogue NumberRCF-16.0-38-J
Device Lot Number9693245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1